Side affects warfarin?

It scares me about all the side affects of all the anticoagulants out there. I tried xarelto and had major stomach pains, I have crohns and a gluten problem, it got better when I went off but 4 days later my stomach hurts so bad everything I eat boats me up, I'm miserable, I already gave up so many foods! I'm on an aspirin right now and feel terrible but I have a problem with almost every medication I take, what happens if I can't take any anticoagulants because of side affects?! Does anyone else have crohns disease or gluten problems and can take warfarin?

6 Replies

oldestnewest
  • Hi determinedandstrong,

    Have you been diagnosed with APS (Hughes Syndrome)? Some of us are also diagnosed by an APS-Specialist only on symptoms of APS.

    The key is to get that doctor as they are very few but if you do and get the right anticoagulation it will thin you blood properly and you should feel much better.

    I am on warfarin and feel fine. No sideeffects of that. The stomach pain you have may be of the illness and not from the anticoagulants. Aspirin is known to give you stomachpain especially if you take more than 75 - 100 mg.

    So if you have APS look for a Specialist and he/she will know what to give you.

    Good luck and hope you will feel better soon. By the way, I like your name!

    Best wishes from Kerstin in Stockholm

  • Lure2, I've been diagnosedwith aps by both blood work and symptoms, they don't seem to be all that worried because they say I haven't had a clot yet, this is supposed to be by aps experts, I don't think we really have any experts in Houston, Texas., anyways this disease is going from my brain to my heart to my joints my hands and feet and now I think to stomach all within 3 months, I honestly feel like I'm going to die on a daily basis, is this normal? I'm going to get my INR checked tomorrow and hopefully can take warfarin. I'm scared to go off the aspirin because I know it takes about 3 days to kick in. Mine seem to be arterial from what I read. I've posted on here before and you seemed to have similar symptoms at least with the brain part and passing out. Any thoughts would greatly be appreciated.

  • Hi again,

    I can understand that you do not know what to do about all of those symptoms and no Doctor who understands APS.

    I only wish I could help you with some advice, as that is the only thing I can do as we are no doctors but have the same illness. People and doctors are on vacances also so it can be difficult just now.

    You were diagnosed by a Rheumatologist who I wonder was a Specialist? If it was a Specialist, you should ev call his/her clinic and tell him how you feel now.

    Also I wonder if you have got copies (I have copies of all appointments and bloodtests i do here in Stockholm) of your bloodtests for APS and other tests also, take them with you and go to a hospital. Do not loose the copies.

    Have you had high bloodpressure? If you have chestpain (also stomachpain can relate from the heart/lung I now). So much tests are negative for us with APS (EEG, EKG MRI etc etc) We sometimes have a lot of microclots that damage our tissues and organs that are not seen on usual tests.

    I have also neurological and heat/lung-issues like you. It is difficult to tell as you have other illnesses also.

    I wish someone else could answer you about a doctor in Texas.

    Look also at apsaction.org

    Please let us hear how it goes for you but you need to find help as soon as possible. Do not let them take you off anticoagulation. But you do not cheque your INR if you are on Aspirin? Are you on Warfarin also? Have I missed that?

    Kerstin

  • Hi again, I'm just on aspirin at this time, I'm going to try and get an appointment today with my hematologist to get my INR Checked To Go On warfarin. I'm so sick I didn't even sleep last night between my stomach hurting so bad and things going numb, it scares me. I've been crying a lot and my husband doesn't understand he thinks I can just go to the hospital and they will put me on an anticoagulant. Hopefully things work out for me today I don't think I can wait any longer!! The hospital here doesn't do anything for me because I haven't had a clot because they don't see one and say I should be just on an aspirin even know my symptoms are alarming, the medical field doesn't seem to think this is a big deal. What is wrong with them, this is my life on the line and they don't care it seems. I'm sorry I just don't understand. Hopefully INRs are done in office and I can start warfarin today! I'll keep you posted thanks again.

  • I don't have Chrohn's or gluten issues though I have plenty of others.

    I remember how frightening Warfarin seemed when I started on it and was told it was for life. I hope it might help to tell you that was over 40 years ago. I would personally be very reluctant to swap it for any of the newer drugs. I do also take heparin at times.

    Best wishes

  • The only other thing I can offer is the type of aspirin. I take a buffered aspirin (There are several brands and generics) and these are coated so that they don't irritate the stomach wall and slower release. Have you tried Clexane injections? This is via a SC route and not ingested so may suit you better.

    Crohn's is a nasty one and I hope you find an answer soon.

You may also like...